# SDR CA081112012

- Difficulty date: November 11, 2008
- Submitted: December 18, 2008
- Operation: General aviation
- Make and model: Pilats PC1245
- Aircraft time: 15,866 hours
- Engine: Pwa PT6A67B
- Propeller: Hartzl HCE4A3D
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Drag Link
- Part number: 5322012289
- Condition: Broken
- Location: Mlg
- Part time: 9,376 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) ON CALL MAINT RECEIVED A PHONE CALL FROM CAPTAIN, PILOT REPORTED HEARING A LOUD NOISE FROM THE NOSE GEAR AREA WHEN DEPARTING THE NORTHERN AIRPORT. HE SAID THE NOSE GEAR TRANSIT LIGHT DID NOT EXTINGUISH AND HE THEN PROCEEDED TO RESWING THE GEAR WHICH THEN CAUSED THE LIGHT TO EXTINGUISH. ON DECENT, HE EXTENDED THE GEAR AND SAID THE NOSE GEAR TOOK LONGER THAN NORMAL TO FULLY EXTEND AND GIVE GREEN DOWN AND LOCKED INDICATION. MX INSTRUCTED HIM TO VISUALLY INSPECT THE NOSE GEAR AND GEAR BAY AND FOUND NOTHING UNUSUAL. THE DESISON WAS MADE TO RETURN TO DEPARTURE WITH THE GEAR EXTENDED.  MX WAS THERE TO MEET THE ACFT WHEN IT RETURNED. THE ACFT WAS HANGERED AND PLACED ON JACKS. MX THEN DID A GEAR SWING AND THE NOSE GEAR DRAG LINK FAILED. THE DRAG LINK WAS REPLACED WITH NEW AND 3 GEAR SWINGS COMPLETED. VISUAL INSP CARRIED OUT OF THE NOSE GEAR BAY WITH NO FAULTS FOUND.
